Alert archive / Oklahoma / River Flood Advisories in 2018

River Flood Advisory 17, NWS Tulsa, OK

May 3, 2018Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 3, 2018, 2:28 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 3, 2018, 2:28 PM CDT (19:28 UTC)
Expired
May 4, 2018, 6:41 AM CDT
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 3, 12:12 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 3, 12:12 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1212 PM CDT Thu May 3 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of strong thunderstorms will continue to move east across
southeast OK and western AR from issue time through 21z with MVFR
conditions prevailing and IFR within stronger cells, along with
occasional sfc wind gusts 25-30 knots. may also see brief return
of IFR ceilings in parts of northeast OK early in the forecast,
however VFR will then prevail. Still remains slim threat of
thunderstorm re-development along approaching dry line late this
afternoon into the evening, but confidence is too low to include
any mention in forecast at this time. Cold front will move through
in the 09-15z time frame with shift to north winds and potential
for return to MVFR ceilings in some areas.

&&

.PREV DISCUSSION... /Issued 1029 AM CDT Thu May 3 2018/

DISCUSSION...
Quasi-linear complex pf storms continues to quickly move
northeast across eastern OK and will move into western AR between
now and 18z. Threat of additional severe weather with this complex
appears to be waning as it encounters airmass effectively
stabilized by overnight storms, and this activity will also
further work things over and thus the overall threat of storms for
much of the afternoon with apparent subsidence on northern edge.
Father south the environment is a bit more favorable for
additional storms over south central OK and north TX to be severe
as they move across far southeast OK. With dry line approaching
from the west this afternoon and strong early May insolation,
can't completely discount the idea of additional development
across northeast OK this afternoon, however would expect coverage
to be fairly limited at this point. Will continue to update the
forecast as needed to reflect ongoing trends, and have reduced
afternoon POPs some across northern areas.

PREV DISCUSSION... /Issued 550 AM CDT Thu May 3 2018/

.UPDATE...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Main aviation concern is TSRA potential today, with impacts likely
at all terminals. One batch of storms will move through during the
first 3 to 6 hours of the valid TAF period, while the other should
be more scattered in nature along the dryline mid afternoon
through the evening. Current line of thunderstorms just west of
the Arkansas state line contains winds of 35 to 40 kts, with FYV
most likely to see westerly wind gusts of this nature. Will
include this mention in a TEMPO for FYV. XNA/ROG should remain
north and FSM south of the best wind speeds associated with this
line. Winds will shift to a northerly direction late in the valid
TAF period at BVO/TUL/RVS as the cold front begins to push
through.

PREV DISCUSSION... /Issued 240 AM CDT Thu May 3 2018/

DISCUSSION...

Original round of thunderstorms is currently across portions of
southeast Oklahoma into northwest Arkansas early this morning.
Have not issued a severe weather warning in little while with
this activity and with the cap strengthening severe weather is
looking less likely. May end up cancelling the Severe Thunderstorm
Watch currently in effect for northwest Arkansas early.

Additional thunderstorms currently extend from central Oklahoma into
southwest Texas this morning. This activity is expected to spread
into eastern Oklahoma and western Arkansas later this morning as
as an upper level shortwave embedded in the southwesterly flow
aloft approaches the area. These storms will have the potential
to be strong to even marginally severe with strong gusty winds the concern.
This activity could persist into the early afternoon hours.

Even more thunderstorms will be possible later this Afternoon into
tonight as the upper level low pulls out of the Four Corners area
and into the plains and the associated cold front moves into and
through eastern Oklahoma and western Arkansas. Once again, conditions
will be favorable for any of these storms to become severe
with large hail and damaging winds the main concern with a low tornado
threat.

More Tranquil weather is anticipated over the weekend as high pressure
builds into the region behind the departing cold front. A weak backdoor
cold front will move into the northern portions of the area Sunday night
bringing a small chance of showers and thunderstorms along with it.

The next chance of showers and thunderstorms will come Tuesday night into
Wednesday as an upper level shortwave sweeps across the Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  59  74  53 /  20  50  10  10
FSM   80  66  75  57 /  90  70  20  10
MLC   79  63  74  53 /  80  50  20  10
BVO   83  57  75  51 /  20  40  10   0
FYV   76  63  72  53 /  80  70  20  10
BYV   78  63  74  55 /  80  70  20  10
MKO   78  62  74  54 /  80  60  10  10
MIO   80  60  75  53 /  70  60  10  10
F10   79  61  74  53 /  50  40  10  10
HHW   80  66  73  55 /  90  60  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....30
AVIATION.....14
Hazardous weather outlook, May 3, 1:13 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
113 PM CDT Thu May 3 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
113 PM CDT Thu May 3 2018

...SEVERE THUNDERSTORMs POSSIBLE TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
    RISK...Limited.
    AREA...Mainly Southeast Oklahoma and Western Arkansas.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A line of strong thunderstorms will continue to move east across
far southeast Oklahoma and through western Arkansas this
afternoon. A few of the more organized embedded cells could
produce damaging wind gusts along with heavy rainfall. There will
also be a threat of a brief QLCS tornado or two within this line through
the afternoon, especially across western Arkansas. There remains
a small chance of additional thunderstorm development by late
afternoon as the dry line approaches eastern Oklahoma. Any such
storms may be capable of producing large hail and damaging wind.
The overall threat of thunderstorms will diminish through the
evening into the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms will continue into Friday across parts of
southeast Oklahoma and west central Arkansas in advance of the
cold front set to push through by Friday evening. Widespread severe
weather is not anticipated on Friday.

A fairly active weather pattern will continue into next week, with
a small chance of thunderstorms near the Kansas and Missouri
borders Sunday evening, as well as Tuesday night and into
Wednesday across more of eastern Oklahoma and northwest Arkansas.
Severe weather chances with this activity currently appear low.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 3, 11:47 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1147 AM CDT THU MAY 3 2018

OKZ049-075-076-031715-
Latimer OK-Pushmataha OK-Le Flore OK-
1147 AM CDT THU MAY 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA...
LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 1215 PM CDT...

At 1147 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Red Oak to 4 miles northwest of
Kiamichi. Movement was east at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Wilburton...                      Talihina...
Red Oak...                        Fanshawe...
Talimena State Park...            Damon...
Bengal...                         Yanush...
Robbers Cave State Park...        Lake Wister State Park...
Sardis...                         Panola...
Summerfield...

LAT...LON 3464 9547 3501 9538 3506 9506 3506 9493
      3508 9493 3511 9470 3471 9482
TIME...MOT...LOC 1647Z 249DEG 50KT 3498 9514 3469 9522
Local storm report, May 3, 11:50 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT THU MAY 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     2 WNW TULSA             36.15N 95.96W
05/02/2018                   TULSA              OK   BROADCAST MEDIA

            TREE DOWN NEAR THE UNIVERSITY OF TULSA

&&

SFP
Special weather statement, May 3, 12:16 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1216 PM CDT THU MAY 3 2018

ARZ029-OKZ049-075-076-031815-
Sebastian AR-Latimer OK-Pushmataha OK-Le Flore OK-
1216 PM CDT THU MAY 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN...NORTHEASTERN
PUSHMATAHA...SOUTHEASTERN LATIMER AND LE FLORE COUNTIES UNTIL 115 PM
CDT...

At 1216 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Cameron to 12 miles southeast of
Nashoba. Movement was east at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Greenwood...
Heavener...                       Panama...
Mansfield...                      Talihina...
Wister...                         Hackett...
Howe...                           Hartford...
Huntington...                     Bokoshe...
Fanshawe...                       Midland...
Cameron...                        Albion...
Octavia...                        Talimena State Park...
Heavener Runestone State Park...  Big Cedar...

LAT...LON 3436 9527 3520 9484 3524 9408 3520 9406
      3521 9403 3514 9403 3514 9414 3510 9414
      3506 9425 3506 9423 3497 9424 3495 9434
      3496 9437 3493 9445 3451 9447 3451 9504
      3435 9505
TIME...MOT...LOC 1716Z 268DEG 54KT 3518 9459 3440 9501
Local storm report, May 3, 12:30 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT THU MAY 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TSTM WND DMG     8 ESE TULSA             36.09N 95.79W
05/02/2018                   TULSA              OK   BROADCAST MEDIA

            TREE DOWN BY THUNDERSTORM WINDS AROUND 21ST AND 145TH.
            TIME ESTIMATED BY RADAR.

&&

JDS
Special weather statement, May 3, 12:57 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1257 PM CDT THU MAY 3 2018

ARZ019-020-029-031845-
Sebastian AR-Franklin AR-Crawford AR-
1257 PM CDT THU MAY 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SOUTHEASTERN CRAWFORD
AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 145 PM CDT...

At 1257 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Lavaca to 2 miles southeast of
Washburn. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Ozark...                          Charleston...
Greenwood...                      Alma...
Lavaca...                         Mulberry...
Dyer...                           Altus...
Branch...                         Denning...
Rudy...                           Wiederkehr Village...
Bloomer...                        Washburn...
Burnville...                      Fort Chaffee...
Kibler...                         Central City...
Concord...                        Caulksville...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 10 and 42.
 Interstate 49 between mile markers 22 and 27.

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3523 9392 3523 9402
      3514 9403 3514 9414 3510 9414 3509 9419
      3508 9420 3508 9422 3558 9429 3561 9370
TIME...MOT...LOC 1757Z 262DEG 31KT 3534 9412 3514 9406
Local storm report, May 3, 2:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT THU MAY 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     MANSFIELD               35.06N 94.25W
05/03/2018                   SEBASTIAN          AR   PUBLIC

            LARGE TREE LIMB DOWN ON HIGHWAY 378

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:22 PM CDTSpecial Weather StatementTSAPawnee38 min
May 2, 9:29 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee46 min
May 2, 9:36 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee54 min
May 2, 9:44 PM CDTTornado WarningTSAOsage, Pawnee31 min
May 2, 10:08 PM CDTTornado WarningTSAOsage48 min
May 2, 10:10 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington65 min
May 2, 10:13 PM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more62 min
May 2, 10:32 PM CDTSpecial Weather StatementTSAMcIntosh43 min
May 2, 10:43 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington47 min
May 2, 11:02 PM CDTSpecial Weather StatementTSAMayes, Muskogee43 min
May 2, 11:23 PM CDTSpecial Weather StatementTSAHaskell52 min
May 2, 11:27 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa48 min
May 2, 11:32 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Mayes43 min
May 2, 11:34 PM CDTSevere Thunderstorm WarningTSAPittsburg56 min
May 2, 11:54 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee41 min
May 3, 12:19 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah41 min
May 3, 3:41 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee, Tulsa49 min
May 3, 4:28 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Wagoner62 min
May 3, 5:18 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee42 min
May 3, 5:52 AM CDTSpecial Weather StatementTSAAdair, Cherokee38 min
May 3, 6:17 AM CDTSpecial Weather StatementTSACreek43 min
May 3, 6:27 AM CDTSpecial Weather StatementTSAAdair33 min
May 3, 9:06 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee39 min
May 3, 9:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
May 3, 9:26 AM CDTAreal Flood AdvisoryTSACherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 3 more3 hr
May 3, 9:27 AM CDTSpecial Weather StatementTSAOkmulgee33 min
May 3, 9:43 AM CDTSpecial Weather StatementTSAMcIntosh32 min
May 3, 9:53 AM CDTSpecial Weather StatementTSAMuskogee, Wagoner37 min
May 3, 10:08 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 4 more3 hr
May 3, 10:28 AM CDTSpecial Weather StatementTSACherokee32 min
May 3, 10:48 AM CDTAreal Flood AdvisoryTSAAdair, Delaware3 hr
May 3, 10:51 AM CDTSpecial Weather StatementTSAAdair, Cherokee24 min
May 3, 11:22 AM CDTSpecial Weather StatementTSAAdair23 min
May 3, 11:30 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha60 min
May 3, 11:47 AM CDTSpecial Weather StatementTSALatimer28 min
May 3, 12:16 PM CDTSpecial Weather StatementTSALeFlore59 min
May 3, 2:24 PM CDTRiver Flood WarningTSAAdair, Delaware30 hr
May 3, 2:24 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware35 hr
May 3, 2:24 PM CDTRiver Flood WarningTSACherokee46 hr
May 3, 6:17 PM CDTRiver Flood AdvisoryTSASequoyah14 hr
May 3, 12:22 AM CDTSevere Thunderstorm WarningTSACrawford, Washington53 min
May 3, 12:47 AM CDTSpecial Weather StatementTSABenton43 min
May 3, 1:07 AM CDTSpecial Weather StatementTSACarroll, Madison53 min
May 3, 1:15 AM CDTSpecial Weather StatementTSACrawford45 min
May 3, 1:44 AM CDTSpecial Weather StatementTSAFranklin46 min
May 3, 6:55 AM CDTSpecial Weather StatementTSACarroll, Madison, Washington65 min
May 3, 12:57 PM CDTSpecial Weather StatementTSAFranklin48 min
May 3, 1:09 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian36 min
May 3, 1:11 PM CDTTornado WarningTSAFranklin26 min

Nearby

River Flood Advisories in Oklahoma, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.